A Caltech Library Service

On the limits of validity of nonparaxial propagation equations in Kerr media

Ciattoni, Alesasandro and Crosignani, Bruno and Di Porto, Paolo and Scheuer, Jacob and Yariv, Amnon (2006) On the limits of validity of nonparaxial propagation equations in Kerr media. Optics Express, 14 (12). pp. 5517-5523. ISSN 1094-4087.

See Usage Policy.


Use this Persistent URL to link to this item:


Recent generalizations of the standard nonlinear Schroedinger equation (NLSE), aimed at describing nonparaxial propagation in Kerr media are examined. An analysis of their limitations, based on available exact results for transverse electric (TE) and transverse magnetic (TM) (1+1)-D spatial solitons, is presented. Numerical stability analysis reveals that nonparaxial TM soltions are unstable to perturbations and tend to catastrophically collapse while TE solitons are stable even in the extreme nonparaxial limit.

Item Type:Article
Related URLs:
URLURL TypeDescription
Additional Information:© 2006 Optical Society of America Original Manuscript: February 14, 2006. Manuscript Accepted: May 9, 2006. Revised Manuscript: May 9, 2006. Published: June 12, 2006
Subject Keywords:Pulse propagation and solitons; Kerr effect
Issue or Number:12
Record Number:CaltechAUTHORS:CIAoe06
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:3560
Deposited By: Archive Administrator
Deposited On:15 Jun 2006
Last Modified:02 Oct 2019 23:04

Repository Staff Only: item control page